Alert archive / Washington / Small Craft Advisories in 2011

Small Craft Advisory 784, NWS Seattle, WA

July 30, 2011

NWS Seattle, WA issued this small craft advisory at Jul 30, 2011, 3:01 AM PDT. It took effect at Jul 30, 2011, 6:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2011, 3:01 AM PDT (10:01 UTC)
In effect from
Jul 30, 2011, 6:00 PM PDT
Expired
Jul 31, 2011, 2:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WHUS76 KSEW 301001
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
301 AM PDT SAT JUL 30 2011


PZZ131-132-301815-
/O.CAN.KSEW.SC.Y.0783.000000T0000Z-110730T1500Z/
/O.NEW.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
301 AM PDT SAT JUL 30 2011

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-301815-
/O.NEW.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/
ADMIRALTY INLET-
301 AM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT
SUNDAY. 

* AFFECTED AREAS...ADMIRALTY INLET. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
557 
WHUS76 KSEW 301550
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 AM PDT SAT JUL 30 2011

PZZ131-310000-
/O.NEW.KSEW.SC.Y.0785.110730T1550Z-110731T0100Z/
/O.CON.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
850 AM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A GALE
WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS TODAY RISING TO 25 TO
  35 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET TODAY
  BUILDING TO 4 TO 6 FEET TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-310000-
/O.CON.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
850 AM PDT SAT JUL 30 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-310000-
/O.EXA.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
850 AM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT
SUNDAY. 

* AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS
  ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE
  AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR NORTHERN
  WHIDBEY ISLAND AND FIDALGO ISLAND.

* WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING
  EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN SAN JUAN
  ISLANDS AND 1 TO 3 FEET ELSEWHERE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-310000-
/O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/
ADMIRALTY INLET-
850 AM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY. 

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
037 
WHUS76 KSEW 301752
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1052 AM PDT SAT JUL 30 2011

PZZ131-310200-
/O.CAN.KSEW.SC.Y.0785.000000T0000Z-110731T0100Z/
/O.EXT.KSEW.GL.W.0075.110730T1752Z-110731T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1052 AM PDT SAT JUL 30 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT
SUNDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS TODAY...EXCEPT 25 TO
  35 KNOTS NEAR RACE ROCKS IN THE CENTRAL STRAIT AND DOWNSTREAM OF
  RACE ROCKS IN THE NORTHWEST CORNER OF THE EASTERN STRAIT. WIND
  WAVES 1 TO 3 FEET...EXCEPT 4 TO 5 FEET NEAR AND DOWNSTREAM OF
  RACE ROCKS. WINDS THROUGHOUT WILL RISE TO 25 TO 35 KNOTS EARLY
  THIS EVENING. WIND WAVES 2 TO 4 FEET TODAY BUILDING TO 4 TO 6
  FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-310200-
/O.EXT.KSEW.GL.W.0075.110730T1752Z-110731T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1052 AM PDT SAT JUL 30 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-310200-
/O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
1052 AM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY. 

* AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS 
  ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE 
  AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR 
  NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. 

* WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING 
  EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN 
  SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
135 
WHUS76 KSEW 302142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT SAT JUL 30 2011

PZZ131-132-310545-
/O.CON.KSEW.GL.W.0075.000000T0000Z-110731T1200Z/
/O.NEW.KSEW.SC.Y.0786.110731T1200Z-110731T2100Z/
/O.NEW.KSEW.GL.A.0026.110731T2100Z-110801T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT SAT JUL 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A GALE WARNING
REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THROUGH TONIGHT EASING
  TO 15 TO 25 KNOTS SUNDAY...RISING TO 25 TO 40 KNOTS SUNDAY
  EVENING. WIND WAVES 3 TO 7 FEET DURING THE PERIODS OF STRONGEST
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ133-134-310545-
/O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
242 PM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT SUNDAY. 

* AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS 
  ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE 
  AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR 
  NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. 

* WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING 
  EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN 
  SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
105 
WHUS76 KSEW 310429
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
929 PM PDT SAT JUL 30 2011

PZZ131-132-311230-
/O.CON.KSEW.GL.W.0075.000000T0000Z-110731T1200Z/
/O.CON.KSEW.SC.Y.0786.110731T1200Z-110731T2100Z/
/O.CON.KSEW.GL.A.0026.110731T2100Z-110801T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
929 PM PDT SAT JUL 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THROUGH TONIGHT 
  EASING TO 15 TO 25 KNOTS SUNDAY...RISING TO 25 TO 40 KNOTS 
  SUNDAY EVENING. WIND WAVES 3 TO 7 FEET DURING THE PERIODS OF 
  STRONGEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ133-134-310900-
/O.CON.KSEW.SC.Y.0784.000000T0000Z-110731T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
929 PM PDT SAT JUL 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY. 

* AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS 
  ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE 
  AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR 
  NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. 

* WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING 
  EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN 
  SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 3:00 AM PDT, 1 minute earlier.

Area forecast discussion, Jul 30, 3:00 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SAT JUL 30 2011

.SYNOPSIS...TODAY WILL BE SUNNY WITH TEMPERATURES CLIMBING A FEW
DEGREES ABOVE NORMAL. A WEAK FRONT WILL MOVE THROUGH WESTERN
WASHINGTON SUNDAY FOR MOSTLY CLOUDY COOLER WEATHER AND A CHANCE OF
SHOWERS. A PATTERN OF WEAK ONSHORE FLOW WILL PREVAIL NEXT WEEK FOR
AFTERNOON SUNSHINE...PATCHY NIGHT AND MORNING CLOUDS...AND NEAR
NORMAL TEMPERATURES.

&&

.SHORT TERM...WESTERLY FLOW ALOFT OVER THE PACIFIC NORTHWEST IS
BACKING GRADUALLY TO SOUTHWESTERLY AHEAD OF AN UPPER TROUGH CENTERED
JUST OFF SOUTHEAST ALASKA. LIGHT NORTHERLY ONSHORE FLOW PREVAILS AT
THE SURFACE. A LARGE FIELD OF MARINE STRATUS REMAINS OVER THE
COASTAL WATERS EARLY THIS MORNING. THERE WAS ALSO AN AREA OF STRATUS
ALONG THE NORTH COAST...AND AT 2 AM PATCHY STRATUS WAS BEGINNING TO
FORM FROM THE SOUTH PUGET SOUND THROUGH THE SOUTHWEST INTERIOR.

THE UPPER LOW WILL MOVE SLOWLY SOUTHEAST TODAY TO A POSITION NEAR
HAIDA GWAII -- RECENTLY KNOWN AS THE QUEEN CHARLOTTES -- LATE THIS
AFTERNOON. A WEAK FRONT AHEAD OF THE UPPER LOW WILL EXTEND ACROSS
NORTH VANCOUVER ISLAND AND THE NORTHWEST CORNER OF THE WASHINGTON
OFFSHORE WATERS. THE AIR MASS OVER WESTERN WASHINGTON WILL WARM
SEVERAL DEGREES OVER FRIDAY...AND HIGH TEMPERATURES WILL GENERALLY
BE A FEW DEGREES WARMER AS WELL...BEFORE LOW LEVEL FLOW TURNS MORE
STRONGLY ONSHORE LATE IN THE DAY.

THE SYSTEM UPSTREAM WILL CONTINUE TO MOVE SOUTHEASTWARD TONIGHT...
WITH THE FRONT REACHING THE NORTH COAST LATE TONIGHT AND THE UPPER
TROUGH REACHING 130W. THIS COULD BRING SOME LIGHT SHOWERS TO THE
COAST AND NORTH PART OF WESTERN WASHINGTON OVERNIGHT. IN ADDITION
LOW LEVEL ONSHORE FLOW SHOULD PUSH THE MARINE LAYER INLAND
OVERNIGHT.

THE FRONT WILL MOVE ACROSS WESTERN WASHINGTON SUNDAY...WITH THE
UPPER TROUGH MOVING INLAND IN THE AFTERNOON. THE COMBINATION OF THE
WEAK FRONTAL SYSTEM AND ONSHORE FLOW WILL KEEP THE FORECAST AREA
MOSTLY CLOUDY AND COOLER. IN ADDITION THE MODELS AGREE THAT MOST OF
WESTERN WASHINGTON WILL GET SOME LIGHT SHOWERS. THE GFS AND UW
WRF-GFS SHOW THE PRECIPITATION FAIRLY WIDESPREAD...WHILE THE NAM12
AND UW MM5-NAM INDICATE THAT MOST OF IT WILL FALL IN A WEAK PUGET
SOUND CONVERGENCE ZONE.

THE TROUGH WILL MOVE QUICKLY EAST OF THE CASCADES SUNDAY NIGHT...AND
WE WILL HAVE JUST WEAK NORTHWEST LOW LEVEL FLOW. ASIDE FROM SPOTTY
EVENING SHOWERS OVER THE CASCADES...THE FORECAST AREA SHOULD BE DRY
WITH PARTLY CLOUDY SKIES. MONDAY WILL BRING A RETURN TO A PATTERN
SIMILAR TO TODAY -- FAIRLY WEAK ZONAL FLOW ALOFT...LIGHT ONSHORE LOW
LEVEL FLOW...AND MOSTLY SUNNY SKIES WITH TEMPERATURES NEAR OR
SLIGHTLY ABOVE NORMAL.   MCDONNAL

.LONG TERM...MODELS BASICALLY AGREE THAT A PATTERN OF WEAK ZONAL
FLOW ALOFT AND ONSHORE LOW LEVEL FLOW WILL CONTINUE THROUGH THE
EXTENDED PERIOD TUESDAY THROUGH FRIDAY. IN GENERAL THIS WILL
TRANSLATE TO MOSTLY SUNNY DAYS...PATCHY NIGHT AND MORNING LOW
CLOUDS...AND NEAR NORMAL TEMPERATURES. A WEAK UPPER TROUGH WILL
ARRIVE TUESDAY NIGHT OR WEDNESDAY...WHICH IS SHOWN AS A SOMEWHAT
STRONGER FEATURE BY THE EUROPEAN MODEL. HOWEVER IT WILL PROBABLY NOT
AMOUNT TO MORE THAN A DRIZZLE OR LIGHT SHOWER PRODUCER AT THE COAST
AND IN THE OLYMPIC MOUNTAINS.   MCDONNAL

&&

.AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY WITH A SHORTWAVE MOVING
INTO WESTERN WASHINGTON SUNDAY MORNING. SATELLITE IMAGERY SHOWS
LITTLE IN THE WAY OF LOW CLOUDS AND FOG EXCEPT NEAR THE WEST
ENTRANCE TO THE STRAIT AND ALONG THE NORTH COAST. KUIL-KBLI GRADIENT
STILL ABOVE A MILLIBAR BUT THE REMAINDER OF THE GRADIENTS ARE FLAT.
SANDPOINT PROFILER SHOWS NORTH NORTHEASTERLY WINDS ALOFT IN THE
LOWER LEVELS UP TO 2500 FEET. GIVEN THESE VARIABLES WILL CONFINE
MOST OF THE LOW STRATUS IN THE MORNING TO THE KHQM AND KCLM TAFS.
TEMPERATURE DEW POINTS OVER THE SOUTHWEST INTERIOR ARE 1 OR ZERO AT
10Z SO WILL STAY WITH THE FOG SCENARIO AT KOLM. FOR MOST OF THE
REMAINDER OF THE AREA JUST SOME HIGH CLOUDS FLOATING. LOW LEVEL
MOISTURE INCREASING AFTER MIDNIGHT TONIGHT WITH THE WEAK SHORTWAVE
MOVING INTO THE AREA ON SUNDAY MORNING. EXPECT MVFR CEILINGS TO
DEVELOP SUNDAY MORNING.

KSEA...WILL PUT A LOW SCATTERED LAYER AT THE TERMINAL FOR A COUPLE
OF HOURS THIS MORNING OTHERWISE JUST SOME HIGH CLOUDS. NORTHERLY
WINDS 5-10 KNOTS SWITCHING TO SOUTHWESTERLY THIS EVENING. FELTON

&&

.MARINE...ONSHORE FLOW WILL REMAIN THE DOMINANT FEATURE THROUGH
EARLY NEXT WEEK...BETWEEN THE SURFACE HIGH OVER THE THE NORTHEAST
PACIFIC AND A SURFACE TROUGH OVER EASTERN WASHINGTON. ONSHORE
GRADIENTS WILL PICK UP TONIGHT AHEAD OF A SHORTWAVE MOVING INTO THE
AREA SUNDAY MORNING. GALES ARE LIKELY IN THE CENTRAL AND EASTERN
STRAIT BOTH THIS EVENING AHEAD OF THE SHORTWAVE AND AGAIN SUNDAY
LATE AFTERNOON INTO THE EVENING HOURS BEHIND THE SHORTWAVE.

FOR THE FIRST PART OF NEXT WEEK A TYPICAL SUMMER PATTERN LOOKS TO BE
SETTING UP WITH DIURNALLY DRIVEN WINDS LEADING TO POSSIBLE SMALL
CRAFT ADVISORY IN THE CENTRAL AND EASTERN STRAIT IN THE EVENING
HOURS. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EAST STRAIT.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:01 AM PDTGale WarningSEW24 hr
Jul 30, 8:50 AM PDTSmall Craft AdvisorySEW2 hr
Jul 30, 2:42 PM PDTGale WatchSEW13 hr
Jul 30, 2:42 PM PDTSmall Craft AdvisorySEW13 hr

Nearby

Small Craft Advisories in Washington, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.